Tennessee, 2003

Hail in Tennessee, June 10, 2003

June 10, 2003 · NWS MEG · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 10, 9:43 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 9:43 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CDT TUE JUN 10 2003

LATEST AREA RADARS WERE SHOWING THE MCS MOVING ESEWD ACROSS
SRN MO/SW KY...JUST NORTH OF THE FA. IR SAT PIX SHOWED A THICK CI
SHIELD BUILDING SWD INTO THE FA OVR THE PAST HOUR. SFC ANALYSIS
INDICATED A TIGHT GRADIENT (FOR THIS TIME OF YEAR) WHICH WILL GIVE US
SOME BREEZY CONDS THIS AFTN. TEMPS WERE IN THE UPR 70S TO MID 80S
WITH DPTS APPROACHING 70 IN WRN/SRN SXNS OF THE FA.

EXPECT THE MCS TO CONT MOVING INTO WRN KY AND POSSIBLY INTO NRN FAR
NRN SXNS OF THE FA. 12Z MODEL SOUNDINGS INDICATE AN UNSTABLE
ATMOSPHERE WITH CAPE VALUES 2500 TO 3000 J/KG AND LIS TO -6 FOR THIS
AFTN. EXPECT THE TSTM COMPLEX TO CONT INTO THE AFTN HOURS. THE
CURRENT FCST LOOKS TO HAVE A GOOD HANDLE ON THE EXPECTED WX. NO
CHANGES PLANNED ATTM.

.MEG...NONE.
Hazardous weather outlook, Jun 10, 3:03 AM CST, 10 hours 42 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-110900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE MIDSOUTH TODAY AND
TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTHWEST OF A LINE
FROM MARKED TREE ARKANSAS...TO PARIS TENNESSEE. THE GREATEST THREAT
FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME
FOR SEVERE WEATHER WILL BE LATE TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH ON WEDNESDAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS
A SLIGHT RISK FOR SEVERE WEATHER FOR WEDNESDAY FOR THE ENTIRE
MIDSOUTH.  A FRONTAL BOUNDARY WILL STALL OUT JUST NORTH OF THE
MIDSOUTH FROM THURSDAY INTO MONDAY. THIS FRONT WILL BE THE FOCUS FOR
DAILY SCATTERED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

KRS

In the hours before

Special weather statement, Jun 10, 12:26 PM CST, 1 hour 19 minutes before
TNZ019-101900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF MILLSFIELD AT
126 PM CDT...MOVING NORTHEAST AT 20 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DYER COUNTY...INCLUDING THE CITY OF DYERSBURG...SHOULD
MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, Jun 10, 12:58 PM CST, 47 minutes before
TNZ002-019-020-101930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CDT TUE JUN 10 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...GIBSON AND OBION
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR MILLSFIELD AT 155 PM
CDT...MOVING EAST AT 25 MPH. ANOTHER STRONG STORM WAS NEAR
NEWBERN...MOVING EAST AT 25 MPH. HAIL AND GUSTY WINDS OVER 40 MPH
ARE POSSIBLE WITH THESE STORMS.

PEOPLE IN DYER...GIBSON AND OBION COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

SWC

The radar

The Paducah radar (KPAH), 106 km away, was scanning. The volume nearest the first event began at 19:44 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Gibson

When
June 10, 1:45 PM CST to 1:50 PM CST
Where
Gibson County, Rutherford
Measured
0.88 in hail
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
36.133, -88.983

Hail, Henderson

When
June 10, 3:00 PM CST to 3:05 PM CST
Where
Henderson County, Darden
Measured
0.88 in hail
Property damage
$50
Reported by
GENERAL PUBLIC
Coordinates
35.633, -88.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367268, 5367269.